North Carolina, 2012Flood and Damaging Winds in North Carolina, September 3, 2012
September 3, 2012 · NWS RNK · 4 events in 2 counties and zones
An upper low pressure system associated with the remnants of Hurricane Isaac moved across southern Ohio, providing upper level support for scattered showers and thunderstorms across the forecast region. Abundant atmospheric moisture with precipitable water values near 2 inches, in addition to decent instability associated with breaks in the cloud cover, resulted in isolated severe pulse…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper low pressure system associated with the remnants of Hurricane Isaac moved across southern Ohio, providing upper level support for scattered showers and thunderstorms across the forecast region. Abundant atmospheric moisture with precipitable water values near 2 inches, in addition to decent instability associated with breaks in the cloud cover, resulted in isolated severe pulse thunderstorm activity along the Blue Ridge Mountains in North Carolina. Light mid and upper level winds resulted in slow moving storms, which also produced locally heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Sep 3, 2:27 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 3, 2:27 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT MON SEP 3 2012
.SYNOPSIS...
ENERGY FROM THE REMNANTS OF ISAAC...AND A GOOD FETCH OF MOISTURE
FROM THE GULF OF MEXICO WILL HELP MAINTAIN HEAVY RAIN PRODUCING
SHOWERS AND STORMS ACROSS THE AREA THROUGH WEDNESDAY. A COLD FRONT
WILL MOVE OVER THE AREA BY FRIDAY...AND STALL EARLY THIS WEEKEND.
&&
.NEAR TERM /THROUGH TUESDAY/...
AS OF 245 PM EDT MONDAY...
SHOWERS AND THUNDERSTORMS HAVE ONCE AGAIN DEVELOPED DURING THE
AFTERNOON HOURS WITHIN A MOIST ATMOSPHERE THAT HAS BEEN RIGHT AROUND
2.00 INCHES PRECIPITABLE WATER. CURRENT FLASH FLOOD WATCH
CONTINUES THROUGH MIDNIGHT...AND ADDRESSES THE POTENTIAL FOR HEAVY
RAIN PRODUCING THUNDERSTORMS MOVING OVER AREAS THAT RECEIVED A LOT
OF RAIN OVER THE WEEKEND.
OVERNIGHT...WE ARE EXPECTING A GENEROUS COVERAGE OF SHOWERS THROUGH
THE EVENING...WITH THE GREATEST POTENTIAL FOR STORMS ALONG AND EAST
OF THE CREST OF THE BLUE RIDGE. ISOLATED THUNDERSTORMS CANNOT BE
RULED OUT FOR THE REMAINDER OF THE FORECAST AREA. WHILE COVERAGE IS
EXPECTED TO DECREASE AFTER MIDNIGHT...THE FOCUS FOR ADDITIONAL
SHOWERS WILL BE CLOSEST TO THE CREST OF THE BLUE RIDGE WHERE S-SE
MOIST FLOW WILL HELP MAINTAIN A UPSLOPE COMPONENT.
ON WEDNESDAY...SPLIT REMNANTS FROM WHAT WAS ISAAC CONTINUES ITS JOG
SOUTHEAST INTO MS/GA AND NORTHEAST INTO NY/PA. IT IS THIS SOUTHERN
SECTION THAT WILL CONTINUE TO HAVE THE GREATEST INFLUENCE ON OUR
WEATHER PATTERN. WE WILL EXPERIENCE EVEN GREATER DIFFLUENCE ALOFT ON
THE NORTHEAST SIDE OF THIS DISTURBANCE...ALL WHILE LOW LEVEL FLOW
CONTINUES TO TAP TROPICAL MOISTURE AND ADVECT IT OUR WAY. ANTICIPATE
ANOTHER DAY WITH MORE CLOUDS THAN SUN FOR MOST OF THE REGION AND A
GENEROUS DEVELOPMENT OF SHOWERS AND STORMS...SOME WITH ADDITIONAL
HEAVY RAINFALL.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 252 PM EDT MONDAY..
THE WEAK TROPICAL CIRCULATION ONCE KNOWN AS ISAAC WILL BECOME YET
MORE DIFFUSE WITH TIME EVENTUALLY BECOMING ABSORBED MORE OR LESS
INTO THE BROAD TROUGH MOVING VERY SLOWLY THROUGH THE OHIO AND
TENNESSEE VALLEYS AND TOWARD THE ATLANTIC COAST. IN THE MEANTIME A
VERY MILD AND MOIST AIR MASS WILL CONTINUE TO RESIDE ACROSS THE RNK
CWA. H85 TEMPS HOLD NEAR ABOUT 18 TO 20C BOTH WEDNESDAY AND THURSDAY
WITH MODEL PWATS OVER 2 INCHES ON WEDNESDAY BUT BEGINNING TO FALL
OFF BY LATE IN THE DAY INTO THURSDAY AS TROUGH AXIS SHIFTS EAST AND
A WEAK BOUNDARY MOVES THROUGH USHERING IN SOMEWHAT DRIER AIR. GFS
MOVES THE PRECIP OUT WEDNESDAY MORE QUICKLY THAN EC/CMC MODELS WHICH
HOLD ENERGY BACK INTO A DEVELOPING UPPER LOW OVER THE MIDWEST WHILE
GFS IS MORE PROGRESSIVE IN SWINGING BROAD UPPER TROUGH EASTWARD.
BASICALLY WENT WITH COMPROMISE FOR NOW WITH CHANCES FOR PRECIP
DIMINISHING LATER WEDNESDAY. THURSDAY APPEARS TO BE DRY FOR MOST OF
THE CWA BUT KEPT SLIGHT CHANCES IN THE SOUTHEAST AS WEAK DISTURBANCE
OVER THE CAROLINAS MOVES NORTHEAST. AS MENTIONED ABOVE TEMPS WILL BE
VERY SLOW TO RESPOND WITH HIGHS RUNNING 5 TO 10F ABOVE NORMAL ON WED
AND THU...POSSIBLY A LITTLE WARMER WITH MORE SUN ON THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 252 PM EDT MONDAY...
DEPENDING ON HOW THE UPPER TROUGH EVOLVES AND MOVES EAST THE
EXTENDED PERIOD SHOULD SEE A SLOW COOL DOWN..SOMEWHAT FASTER IF THE
OPERATIONAL GFS VERIFIES AND SLOWER YET IF THE EC/CMC MODELS END UP
BEING MORE CORRECT. BUT CONDITIONS WILL REMAIN UNSETTLED WITH
SOUTHERLY FLOW AHEAD OF A FRONTAL BOUNDARY INCREASING. FRIDAY SHOULD
SEE A LULL IN COVERAGE OF PRECIP WITH BEST CHANCES FOR PRECIP
LOOKING TO BE SATURDAY ALONG WITH DECENT POTENTIAL FOR CONVECTION
DEPENDING TIMING OF THE FRONTAL PASSAGE...CLOUD COVER ETC. H85 TEMPS
ARE SLOW TO COOL BUT EVENTUALLY RESPOND FALLING OFF TO +8C BY EARLY
MONDAY WITH HIGHS FALLING BACK INTO THE 70S AND LOWS INTO THE 50S.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
AS OF 126 PM EDT MONDAY...
LOW LEVEL SOUTHEAST FLOW IS HELPING TO MAINTAIN IFR/MVFR CIGS IN
PLACE ACROSS AREAS BETWEEN KBCB-KROA-KLYH INTO THE EARLY AFTERNOON
HOURS. THE TREND HAS BEEN SLOWLY UPWARD...AND AS POCKETS OF
SUNSHINE MAKE IT THROUGH THE OVERCAST IN AREAS TO THE
SOUTH...ANTICIPATING LOW LEVELS TO BECOME MORE UNSTABLE ACROSS A
GREATER PORTION OF THE AREA. THIS WILL ALLOW CIGS TO INCREASE IN
MOST AREAS TO THE MVFR/VFR RANGE...WITH SHOWERS AND STORMS
BECOMING MORE NUMEROUS. CLUSTERS OF STORMS HAVE ALREADY BEEN NOTED
ON KFCX 88D BETWEEN KTNB-KINT...AND BETWEEN KLYH-KCHO.
THIS EVENING...GENEROUS COVERAGE OF SHOWERS AND STORMS ARE STILL
EXPECTED. ALTHOUGH...THE FOCUS WILL BE SHIFTING FROM THE CENTRAL
PORTION OF THE AREA TO THE EAST. SOUTHEAST FLOW WILL AGAIN HELP IN
THE FORMATION OF IFR/MVFR CIGS WITH VSBYS MAINLY IN THE MVFR RANGE
THANKS TO THE FORMATION OF LIGHT FOG AFTER THE CONCLUSION OF THE
PRECIPITATION. SOME POCKETS OF IFR VSBYS ARE ALSO EXPECTED.
ON TUESDAY...IMPROVEMENT TO MVFR/VFR WILL AGAIN TAKE A WHILE NEAR
AND NORTHEAST OF THE KROA AREA. IN THE SOUTH...LOW LEVEL WINDS
WILL TURN A LITTLE WEST OF SOUTH AND REDUCE THE UPSLOPE
IMPACT...AND ALLOW BREAKS TO FORM MORE QUICKLY. THIS WILL HOWEVER
TRANSLATE INTO THE POTENTIAL FOR CONVECTION TO DEVELOP A BIT
QUICKER THAN WHAT HAS TAKEN PLACE SO FAR TODAY.
PERIODIC SHOWERS AND STORMS FED BY THE TROPICAL MOISTURE EAST OF
THE REMNANTS OF ISAAC WILL BE THE RULE ACROSS THE REGION THROUGH
AT LEAST THURSDAY. ANTICIPATE PRIMARILY A MIX OF MVFR AND VFR CIGS
WITH MAINLY VFR VSBYS. BRIEF LOCALIZED IFR CONDITIONS WILL BE
POSSIBLE UNDER THE HEAVIER THUNDERSTORMS.
THE APPROACH OF A COLD FRONT THURSDAY NIGHT INTO FRIDAY WILL HELP
SHUNT THE TROPICAL MOISTURE EASTWARD. HOWEVER...THIS FRONT LOOKS
TO STALL OVER THE REGION AND KEEP AT LEAST ISOALTED TO SCATTERED
SHOWERS AND STORMS ACROSS THE REGION INTO THE START OF THE NEXT
WEEKEND.
&&
.HYDROLOGY...
AS OF 320 PM EDT MONDAY...
FLASH FLOOD WATCH CONTINUES UNTIL MIDNIGHT. CONCERN CONTINUES FOR
HEAVY RAIN LADEN THUNDERSTORMS MOVING OVER REGIONS OF THE FORECAST
AREA THAT RECEIVED HEAVY RAIN FROM STORMS OVER THE WEEKEND. SOME
OF THE STORMS THIS AFTERNOON AND EVENING COULD PRODUCE RAINFALL
RATES OF 3 TO 4 INCHES PER HOUR.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ013-014-
016-017-022-032>035-043-045>047.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ003>005-
019-020.
WV...NONE.
&&
SYNOPSIS...DS
NEAR TERM...DS
SHORT TERM...PC
LONG TERM...PC
AVIATION...DS
HYDROLOGY...DSHazardous weather outlook, Sep 3, 10:51 AM EST, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1151 AM EDT MON SEP 3 2012
NCZ003>005-019-020-VAZ013-014-016-017-022-032>035-043-045>047-041600-
SURRY-STOKES-ROCKINGHAM-WILKES-YADKIN-PULASKI-MONTGOMERY-CARROLL-
FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-CAMPBELL-
APPOMATTOX-BUCKINGHAM-
1151 AM EDT MON SEP 3 2012
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING. THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING 2 TO 3 INCHES OF RAIN WITH LOCALLY
HIGHER AMOUNTS IN LOCATIONS THAT GET MULTIPLE BATCHES OF STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE
LOCALLY HEAVY RAINFALL ON TUESDAY. A FEW STORMS MAY ALSO HAVE
STRONG OR DAMAGING WINDS.
THUNDERSTORMS THAT PRODUCE LOCALLY HEAVY RAINFALL ARE LIKELY AGAIN
ON WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001-002-006-018-VAZ007-009>012-015-018>020-023-024-044-058-059-
WVZ042>045-041600-
ASHE-ALLEGHANY NC-CASWELL-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
GRAYSON-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-PITTSYLVANIA-
HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER-
1151 AM EDT MON SEP 3 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING. THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING 2 TO 3 INCHES OF RAIN WITH LOCALLY
HIGHER AMOUNTS IN LOCATIONS THAT GET MULTIPLE BATCHES OF STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE
LOCALLY HEAVY RAINFALL ON TUESDAY. A FEW STORMS MAY ALSO HAVE
STRONG OR DAMAGING WINDS.
THUNDERSTORMS THAT PRODUCE LOCALLY HEAVY RAINFALL ARE LIKELY AGAIN
ON WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DS
In the hours before
Special weather statement, Sep 3, 1:16 PM EST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
216 PM EDT MON SEP 3 2012
NCZ004-005-031845-
ROCKINGHAM NC-STOKES NC-
216 PM EDT MON SEP 3 2012
...A STRONG THUNDERSTORM WILL AFFECT ROCKINGHAM AND STOKES
COUNTIES...
AT 212 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
BELEWS CREEK...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR ELLISBORO AROUND 225 PM...INTELLIGENCE AROUND
240 PM AND WENTWORTH AROUND 245 PM.
LAT...LON 3626 8016 3652 8005 3651 7961 3624 7974
Special weather statement, Sep 3, 1:50 PM EST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
250 PM EDT MON SEP 3 2012
NCZ005-006-VAZ043-044-031945-
CASWELL NC-HENRY VA-PITTSYLVANIA VA-ROCKINGHAM NC-
250 PM EDT MON SEP 3 2012
...STRONG THUNDERSTORMS WILL AFFECT CASWELL...HENRY...PITTSYLVANIA
AND ROCKINGHAM COUNTIES...
AT 248 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
STONEVILLE TO 5 MILES SOUTHWEST OF REIDSVILLE TO 8 MILES NORTHEAST OF
GREENSBORO TO 7 MILES SOUTHEAST OF GREENSBORO...MOVING NORTHEAST AT
15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR WENTWORTH AROUND 300 PM...REIDSVILLE AROUND
315 PM...HARRISONS CROSSROADS AROUND 325 PM...EDEN AROUND 330 PM...
OREGON HILL AROUND 335 PM AND DRAPER AROUND 340 PM.
LAT...LON 3624 7982 3646 8002 3666 7971 3652 7950
3640 7941 3624 7940 3625 7953 3624 7954Special weather statement, Sep 3, 3:52 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
452 PM EDT MON SEP 3 2012
NCZ003-004-019-020-VAZ016-017-032-032145-
CARROLL VA-FLOYD VA-PATRICK VA-STOKES NC-SURRY NC-WILKES NC-YADKIN
NC-
452 PM EDT MON SEP 3 2012
...STRONG THUNDERSTORMS ARE LIKELY THIS EVENING ACROSS
CARROLL...FLOYD...PATRICK...STOKES...SURRY...WILKES AND YADKIN
COUNTIES...
AT 440 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS DEVELOPING OVER
WESTERN NORTH CAROLINA ALONG INTERSTATE 77 BETWEEN STATESVILLE AND
THE VIRGINIA...NORTH CAROLINA BORDER. THESE STORMS WERE MOVING TO
THE NORTH AT 15 MPH...AND WILL CONTAIN INTENSE RAINFALL...GUSTY
WINDS...AND FREQUENT LIGHTNING. IF THESE STORMS CONTINUE TO
STRENGTHEN...SEVERE THUNDERSTORM WARNINGS MAY BE REQUIRED FOR PARTS
OF THE AREA.
A FLASH FLOOD WATCH IS ALSO IN EFFECT THIS EVENING. THESE STORMS
WILL BE CAPABLE OF PRODUCING 1 TO 3 INCHES OF RAIN IN A SHORT PERIOD
OF TIME. THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THESE THUNDERSTORMS WILL CONTINUE TO MOVE NORTH THIS EVENING...MOVING
INTO THE MOUNTAINS OF VIRGINIA...ALONG THE BLUE RIDGE PARKWAY FROM
FANCY GAP TO ROCKY KNOB..
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3612 8154 3637 8136 3636 8125 3644 8116
3637 8098 3655 8091 3656 8084 3669 8088
3668 8094 3682 8103 3712 8012 3699 8012
3687 8023 3680 8004 3672 8010 3654 8002
3626 8004 3626 8045 3604 8050 3600 8133Thunderstorm Wind, Surry
- When
- September 3, 4:26 PM EST
- Where
- Surry County, 0.78 mi NNW of State Rd
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 36.331, -80.875
One tree was blown down by thunderstorm winds on Old U.S. Route 21 near the State Road Volunteer Fire Department.
Thunderstorm Wind, Wilkes
- When
- September 3, 4:30 PM EST
- Where
- Wilkes County, 2.17 mi SE of Thurmond
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 36.350, -80.900
One tree was blown down by thunderstorm winds on U.S. Route 21 near the intersection of Thurmond Road.
Thunderstorm Wind, Surry
- When
- September 3, 4:50 PM EST
- Where
- Surry County, 4.18 mi N of Bottom
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- State Official
- Coordinates
- 36.540, -80.780
One tree was blown down by thunderstorm winds near intersection of Tony Holder Road and Ivy Green Trail.
Flood, Surry
- When
- September 3, 6:00 PM EST to 7:00 PM EST
- Where
- Surry County, 2.52 mi ENE of Dobson to 3.8 mi SE of Dobson
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 36.417, -80.680
Flooding was observed along Fisher River west of the community of Dobson. Water was reported flowing over Fisher Valley Road, Tobe Hudson Road and County Home Road near Fisher Park.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Louisiana, September 3, 20121 death · 1 injured · 1 event
- Flash Flooding and Damaging Wind in California, September 3 to 5, 2012$217,000 · 70 kt wind · 4 events
- Tornado in Delaware, September 3, 20122 injured · $100,000 · EF0 · 1 event
- Flash Flood and Hail in Mississippi, September 3 to 4, 2012$50,000 · 1 in hail · 10 events
- Excessive Heat in Oklahoma, September 3 to 7, 20125 injured · 2 events
- Flash Flooding in Arizona, September 3, 2012$50,000 · 2 events
- Flash Flooding and Hail in Alabama, September 3 to 4, 20121 in hail · 18 events
- Hail and Damaging Winds in Michigan, September 3, 2012$12,000 · 60 kt wind · 8 events
- Hail and Damaging Wind in South Dakota, September 3, 20121.25 in hail · 8 events
- Hail and Damaging Wind in South Dakota, September 3, 20121.5 in hail · 7 events
- Flash Flooding in Pennsylvania, September 3, 20125 events
- Flash Flooding and Damaging Wind in North Carolina, September 3, 201250 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402831, 402832, 402834, 402828.